Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 12, 2021, 5:01 AM EDT for Broward County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 5:01 AM EDT (09:01 UTC)
- Expired
- Jul 12, 2021, 5:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520 WWUS82 KMFL 120901 SPSMFL Special Weather Statement National Weather Service Miami FL 501 AM EDT Mon Jul 12 2021 FLZ072-074-172-173-120945- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 501 AM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 545 AM EDT... * At 501 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 8 miles east of Surfside, moving west at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Miami, Fort Lauderdale, Hollywood, Miami Beach, Surfside, Hallandale, North Miami, North Miami Beach, Aventura, Dania Beach, Sunny Isles Beach, West Park, Miami Shores, North Bay Village, El Portal, Fort Lauderdale - Hollywood International Airport, Little Haiti, Ojus, Golden Glades and Pinewood. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2581 8009 2582 8022 2609 8015 2607 8007 TIME...MOT...LOC 0901Z 108DEG 17KT 2589 7998 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 4:05 AM EDT, 56 minutes earlier.
Area forecast discussion, Jul 12, 4:05 AM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Miami FL
405 AM EDT Mon Jul 12 2021
AVIATION(09Z TAFS)... SCT SHRA/ISOL cores of TSRA affecting the Atlc
S-FL coast due to TROF under a TUTT low, causing VCSH across the
eastern terminals overnight. Expected TSRA across S-FL after 12/13Z
will cause at least VCTS across the local terminals through 13/00Z.
Due to uncertainty on exact timing and location of TSRA near the
terminals, AMD and TEMPO will be used as TSRA approaches the
terminals. Winds from the E-ESE at 10 KT or less overnight,
increasing to 10-15KT after 12/13Z but gusty near SHRA/TSRA. KAPF
winds will become SE between 12/17Z and 12/22Z. Trop wave well
represented in 700 mb Theta-E will move onto SE FL coast begg 13/00Z.
.SHORT TERM (Today through Tuesday)...
Main Points:
1) For today, isolated strong to severe thunderstorms will be
possible across South Florida, with the primary concerns being
locally damaging wind gusts and marginally severe hail. Present
indications are that the strongest activity will develop over the
interior and western portions of South Florida during the
afternoon and early evening hours.
2) For overnight tonight into Tuesday, periods of heavy rainfall
from numerous showers and thunderstorms could lead to localized
flooding mainly across the urbanized areas of South Florida. The
risk of excessive rainfall will initially be over the east coast
metro areas tonight, generally spreading westward through the day
on Tuesday.
Subtropical high pressure remains centered over the western
Atlantic waters, with a low/mid-level ridge axis extending
westward across portions of north-central Florida into the eastern
Gulf of Mexico. To the south of the ridge axis, GOES-16 water
vapor imagery depicts a large mid/upper-level low located over the
Bahamas, which will continue advancing westward across South
Florida today. Associated with this feature are seasonably cold
mid/upper-level temperatures (e.g., 500-mb temperatures near -12C)
which are colder than the daily minimum value for this day
according to the SPC sounding climatology. The cold mid/upper-
level temperatures will support steep mid-level lapse rates of 7
to 7.5 C/km overspreading South Florida today, resulting in large
normalized CAPE values and strong upward accelerations in
convective updrafts. This thermodynamic environment will support
a conditional risk of isolated strong to locally damaging
downbursts with the tallest convective cores that develop today
along with marginally severe hail. A lack of strong deep-layer
shear will generally support pulse multicell clusters, with brief
organization being possible with cell mergers over the western
half of South Florida. The threat of severe weather appears
greatest over the interior and western portions of South Florida
during the afternoon hours when diurnal heating will destabilize
the moist boundary layer below the steepening mid-level lapse
rates.
For tonight, the aforementioned mid/upper-level low will lift
northwestward away from South Florida, and the northern portion
of a weak tropical wave over the western Atlantic waters will
track west-northwestward across South Florida. This feature will
lead to deep-layer saturation across South Florida as rich
subtropical moisture overspreads South Florida (i.e., PWs greater
than 2.0 inches). The low-level mass response accompanying the
weak tropical wave will result in strengthening easterly lower
tropospheric flow and the potential for frictional convergence and
related mesoscale ascent along the east coast of South Florida
overnight tonight into the early morning hours. This could support
repeated rounds of locally heavy rainfall and the potential for
isolated flooding along the east coast of South Florida, before
the risk spreads westward toward the Gulf Coast during the day.
There is plenty of uncertainty regarding the timing of potential
impacts, so be sure to keep up with the latest information from
NWS Miami.
.LONG TERM...
Wednesday-Sunday...The tropical wave that arrived in the area on
Tuesday will be shifting west into the Gulf of Mexico early on
Wednesday. Subsidence behind the wave in combination with at least a
thin Saharan Air Layer (SAL) reaching the area should result in some
lower rain chances, compared to early in the week. However, with the
uncertainty in how potent this SAL event will be and lingering low-
level moisture have left scattered to numerous showers and storms in
the forecast for Wednesday. Another unknown variable at this time is
that the "leading edge" of that SAL could act as an elevated mixed
layer and enhance updraft strength, creating the potential for a few
strong storms. Isolated strong wind gusts and localized flooding
will remain the primary concerns.
By Thursday it looks like drier air indeed moves into the area,
bringing rain chances down to expected climatological values for
this time of year. Generally looking at 40-50 percent chance Friday.
The Subtropical Ridge axis remains well north of the area, with deep
easterly flow prevailing. This favors the highest coverage of
diurnal showers/storms across the interior and west coast each
afternoon. Heading into the weekend, models show a renewed increase
in low-level moisture and higher rain chances for next weekend.
Temperatures are forecast to remain near normal as afternoon highs
reach the upper 80s along the east coast, and low 90s across the
interior and west coast. Overnight lows settle into the mid 70s
inland/west coast and upper 70s to low 80s for east coast.
&&
.AVIATION(06Z TAFS)...
ISOL SHRA affecting the Atlc S-FL coast, causing VCSH across the
eastern terminals overnight. Expected TSRA across S-FL after
12/13Z will cause at least VCTS across the local terminals through
13/00Z. Due to uncertainty on exact timing and location of TSRA
near the terminals, AMD and TEMPO will be used as TSRA approaches
the terminals. Winds from the E-ESE at 10 KT or less overnight,
increasing to 10-15KT after 12/13Z but gusty near SHRA/TSRA. KAPF
winds will become SE between 12/17Z and 12/22Z.
&&
.MARINE...
High pressure over the western Atlantic waters will continue
building westward through the week as a weak tropical wave moves
through the area on Tuesday. East to southeasterly winds will remain
elevated across the local waters through the middle of the week
resulting in cautionary conditions for small craft operators,
especially across the Atlantic waters where winds could approach
advisory levels from Monday night into Tuesday morning. Scattered
to numerous showers and thunderstorms are possible each day
through the middle of the week, with the greatest coverage of
showers and storms late Monday through Tuesday. Locally higher
winds and seas will be possible with showers and storms.
&&
.BEACHES...
There is a high risk of rip currents along the Atlantic beaches of
South Florida due to breezy easterly winds. The elevated rip
current risk will last through at least mid-week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 89 77 86 78 / 50 70 80 30
West Kendall 89 77 86 77 / 50 70 80 40
Opa-Locka 90 77 86 77 / 50 70 80 30
Homestead 88 77 86 77 / 50 70 80 40
Fort Lauderdale 88 78 86 78 / 50 70 80 30
N Ft Lauderdale 88 77 86 78 / 50 70 80 30
Pembroke Pines 88 76 86 76 / 50 70 80 30
West Palm Beach 89 77 86 77 / 50 70 80 30
Boca Raton 89 78 85 78 / 50 70 80 30
Naples 90 74 89 76 / 70 60 80 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 7 AM EDT this morning through Tuesday
evening for FLZ168-172-173.
AM...None.
GM...None.
&&
Today through Tuesday and Marine...Weinman
Tuesday Night through Sunday...Rodriguez
Aviation...WFO SJU
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jul 12, 5:00 AM EDT, 1 minute before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 500 AM EDT Mon Jul 12 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 122100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 500 AM EDT Mon Jul 12 2021 ...STRONG TO SEVERE STORMS POSSIBLE TODAY... ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the east coast beaches of South Florida today. Thunderstorms: Isolated strong to severe thunderstorms will be possible across South Florida today, with locally damaging wind gusts and large hail possible. Waterspouts: Waterspouts will be possible with showers and thunderstorms today. Wind: Strong to locally damaging wind gusts will be possible with thunderstorms today. Hail: Large hail up to 1 inch in diameter will be possible with thunderstorms today. Flooding: Heavy rainfall could lead to localized flooding across the urban areas of South Florida, especially overnight tonight. Temperatures: Maximum heat indices will range from 95 to 104 across the area today, with the highest readings expected over inland southwest Florida and portions of inland Palm Beach County. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to numerous showers and thunderstorms are forecast through the week with the typical diurnal pattern. Peak chances of showers and thunderstorms will be on Tuesday and Wednesday as a tropical wave passes by on Tuesday. Locally heavy rain, frequent lightning strikes, and strong wind gusts are all possible with any of this activity through the week. The greatest flooding potential will be from Tuesday into Wednesday when there is a marginal risk of excessive rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Special weather statement, Jul 12, 5:01 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 501 AM EDT Mon Jul 12 2021 FLZ072-074-172-173-120945- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 501 AM EDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 545 AM EDT... * At 501 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 8 miles east of Surfside, moving west at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Miami, Fort Lauderdale, Hollywood, Miami Beach, Surfside, Hallandale, North Miami, North Miami Beach, Aventura, Dania Beach, Sunny Isles Beach, West Park, Miami Shores, North Bay Village, El Portal, Fort Lauderdale - Hollywood International Airport, Little Haiti, Ojus, Golden Glades and Pinewood. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2581 8009 2582 8022 2609 8015 2607 8007 TIME...MOT...LOC 0901Z 108DEG 17KT 2589 7998 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:48 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 12, 5:20 AM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jul 12, 5:55 AM EDT | Special Marine Warning | MFL | 37 min | |
| Jul 12, 6:58 AM EDT | Special Weather Statement | MFL | Monroe | 32 min |
| Jul 12, 7:22 AM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 12, 7:28 AM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| Jul 12, 8:40 AM EDT | Special Marine Warning | MFL | 48 min | |
| Jul 12, 8:46 AM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Jul 12, 8:53 AM EDT | Special Weather Statement | MFL | Miami-Dade | 67 min |
| Jul 12, 9:15 AM EDT | Special Weather Statement | MFL | Miami-Dade | 75 min |
| Jul 12, 10:36 AM EDT | Special Marine Warning | MFL | 39 min | |
| Jul 12, 10:40 AM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jul 12, 10:59 AM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jul 12, 11:09 AM EDT | Special Marine Warning | MFL | 21 min | |
| Jul 12, 11:11 AM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 12, 11:14 AM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jul 12, 11:20 AM EDT | Special Weather Statement | MFL | Glades, Hendry | 55 min |
| Jul 12, 11:27 AM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry, Palm Beach | 32 min |
| Jul 12, 11:34 AM EDT | Special Marine Warning | MFL | 41 min | |
| Jul 12, 11:37 AM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Jul 12, 11:38 AM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Jul 12, 11:44 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 46 min |
| Jul 12, 11:56 AM EDT | Special Marine Warning | MFL | 19 min | |
| Jul 12, 12:04 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 30 min |
| Jul 12, 12:07 PM EDT | Special Weather Statement | MFL | Glades | 53 min |
| Jul 12, 12:10 PM EDT | Special Weather Statement | MFL | Broward | 65 min |
| Jul 12, 12:11 PM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 12, 12:14 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 16 min |
| Jul 12, 12:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Jul 12, 12:19 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jul 12, 12:23 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 34 min |
| Jul 12, 12:31 PM EDT | Special Marine Warning | MFL | 29 min | |
| Jul 12, 12:34 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 2 hr |
| Jul 12, 12:49 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jul 12, 12:53 PM EDT | Special Marine Warning | MFL | 97 min | |
| Jul 12, 12:57 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 2 hr |
| Jul 12, 1:04 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| Jul 12, 1:06 PM EDT | Special Weather Statement | MFL | Miami-Dade | 54 min |
| Jul 12, 1:20 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 16 min |
| Jul 12, 1:22 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 12, 2:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jul 12, 2:30 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 45 min |
| Jul 12, 2:31 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jul 12, 2:39 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jul 12, 2:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jul 12, 3:05 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| Jul 12, 3:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jul 12, 3:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 12, 3:36 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 14 min |
| Jul 12, 3:40 PM EDT | Special Marine Warning | MFL | 20 min | |
| Jul 12, 3:54 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| Jul 12, 3:56 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 12, 5:43 PM EDT | Special Marine Warning | MFL | 47 min | |
| Jul 12, 6:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 12, 6:46 PM EDT | Special Marine Warning | MFL | 29 min | |
| Jul 12, 7:07 PM EDT | Special Marine Warning | MFL | 68 min | |
| Jul 12, 7:36 PM EDT | Special Marine Warning | MFL | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.